Vol. 13, No. 1, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
A few more trees the chromatic symmetric function can distinguish

Jake Huryn and Sergei Chmutov

Vol. 13 (2020), No. 1, 109–116
Abstract

A well-known open problem in graph theory asks whether Stanley’s chromatic symmetric function, a generalization of the chromatic polynomial of a graph, distinguishes between any two nonisomorphic trees. Previous work has proven the conjecture for a class of trees called spiders. This paper generalizes the class of spiders to n-spiders, where normal spiders correspond to n = 1, and verifies the conjecture for n = 2.

Keywords
graph theory, combinatorics, chromatic symmetric function
Mathematical Subject Classification 2010
Primary: 05C05, 05C31, 05E05
Milestones
Received: 30 March 2019
Revised: 2 August 2019
Accepted: 4 November 2019
Published: 4 February 2020

Communicated by Joel Foisy
Authors
Jake Huryn
The Ohio State University
Columbus, OH
United States
Sergei Chmutov
The Ohio State University
Columbus, OH
United States